Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 1, 2007, 4:46 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2007, 4:46 PM MST (23:46 UTC)
- Expired
- Sep 1, 2007, 5:45 PM MST
- In force
- 59 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 31 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 5:11 PM MST | TSTM WND DMG | Apache Junction, AZ | ESTIMATED WIND GUST 60 MPH WITH ROOF BLOWN OFF WOOD STRUCTURE AT U.S. HIGHWAY 60 AND GOLDFIELD RD. |
| Sep 1, 5:25 PM MST | TSTM WND DMG | Apache Junction, AZ | POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 2912 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 012347 SVRPSR AZC013-021-020045- /O.NEW.KPSR.SV.W.0039.070901T2346Z-070902T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 446 PM MST SAT SEP 1 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...SUPERIOR...FLORENCE JUNCTION... FLORENCE...APACHE JUNCTION... * UNTIL 545 PM MST * AT 437 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE SEVERE STORM WAS LOCATED SOUTH OF TORTILLA FLAT...AND ANOTHER JUST WEST OF SUPERIOR. THE STORMS WERE MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUEEN VALLEY...KINGS RANCH AND MAGMA LAT...LON 3297 11135 3331 11170 3355 11138 3323 11100 TIME...MOT...LOC 2346Z 049DEG 9KT 3323 11116 $$ ESTLE
2 follow-up statements
000 WWUS55 KPSR 020033 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 527 PM MST SAT SEP 1 2007 AZC013-021-020045- /O.CON.KPSR.SV.W.0039.000000T0000Z-070902T0045Z/ MARICOPA AZ-PINAL AZ- 527 PM MST SAT SEP 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR NORTH CENTRAL PINAL AND EAST CENTRAL MARICOPA COUNTIES... AT 519 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES SOUTH OF APACHE JUNCTION...MOVING SOUTHWEST AT 10 MPH. IN ADDITION...THE GUSTY WINDS COULD GENERATE A DUST STORM... WITH VISIBILITIES AT TIMES LESS THAN ONE QUARTER MILE AT TIMES. OTHER LOCATIONS INCLUDED IN THE WARNING FAR EAST MESA...APACHE JUNCTION...HIGLEY AND QUEEN CREEK. LAT...LON 3297 11135 3331 11170 3355 11138 3323 11100 TIME...MOT...LOC 0027Z 049DEG 9KT 3316 11125 $$ ESTLE
000 WWUS55 KPSR 020034 CCA SVSPSR SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 527 PM MST SAT SEP 1 2007 AZC013-021-020045- /O.CON.KPSR.SV.W.0039.000000T0000Z-070902T0045Z/ MARICOPA AZ-PINAL AZ- 527 PM MST SAT SEP 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR NORTH CENTRAL PINAL AND EAST CENTRAL MARICOPA COUNTIES... AT 519 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES SOUTH OF APACHE JUNCTION...MOVING SOUTHWEST AT 10 MPH. IN ADDITION...THE GUSTY WINDS COULD GENERATE A DUST STORM...WITH VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. OTHER LOCATIONS INCLUDED IN THE WARNING FAR EAST MESA...APACHE JUNCTION...HIGLEY AND QUEEN CREEK. LAT...LON 3297 11135 3331 11170 3355 11138 3323 11100 TIME...MOT...LOC 0027Z 049DEG 9KT 3316 11125 $$ ESTLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 4:40 PM MST, 6 minutes earlier.
Area forecast discussion, Sep 1, 4:40 PM MST, 6 minutes before
AZZ020>028-CAZ030>033-020600-
AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION
NATIONAL WEATHER SERVICE PHOENIX AZ
440 PM MST SAT SEP 1 2007
.SYNOPSIS...
A STRONG HIGH PRESSURE SYSTEM WILL CONTINUE OVER THE REGION THROUGH
EARLY NEXT WEEK...RESULTING IN ABOVE NORMAL TEMPERATURES. ENOUGH
MOISTURE REMAINS FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY THROUGH TUESDAY...MAINLY OVER THE HIGHER
TERRAIN OF SOUTH-CENTRAL ARIZONA. BY WEDNESDAY AND LATER NEXT
WEEK...THERE IS AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS AS
ADDITIONAL MONSOON MOISTURE FLOWS BACK INTO ARIZONA FROM MEXICO.
&&
.SHORT TERM...
TONIGHT THROUGH TUESDAY...
NOT MUCH CHANGE IS EXPECTED IN THE FLOW PATTERN THROUGH TUESDAY.
500/300 MB HIGH CENTERS WILL REMAIN NEAR SOUTHERN NEVADA THROUGH
EARLY TUESDAY...ROTATING MID/UPPER LEVEL NORTH TO NORTHEASTERLY
WINDS ACROSS THE FORECAST AREA. A FEW MINOR PERTURBATIONS COULD BE
EMBEDDED IN THIS FLOW...AND LINGERING MOISTURE WILL PROVIDE A SLIGHT
CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDER-
STORMS EACH DAY THROUGH TUESDAY...MAINLY HIGHER TERRAIN. THE
EXTENDED FORECASTS...BEYOND TUESDAY ARE THE MOST INTERESTING WITH A
POSSIBLE TROPICAL MOISTURE TAP INTO AZ. SEE LONG TERM DISCUSSION
BELOW.
&&
.LONG TERM...
TUESDAY NIGHT THROUGH SATURDAY...
MEDIUM RANGE MODEL SOLUTIONS OF POSSIBLE TROPICAL STORM MOISTURE
FLOWING INTO AZ LATER NEXT WEEK ARE STILL QUESTIONABLE. SATURDAY
AFTERNOON TROPICAL STORM HENRIETTE WAS LOCATED 80 MILES SOUTH OF
MANZANILLO MEXICO (OR ABOUT 430 MILES SOUTH SOUTHEAST FROM ENTRANCE
TO THE GULF OF CA)...AND MOVING NORTHWEST. FOR EXAMPLE...THE
HURRICANE CENTER...AND THE GFS MODEL...FORECASTS DYING HENRIETTES
CIRCULATION AND MOISTURE TO MOVE TO A POSITION JUST OFF OR ALONG THE
CENTRAL BAJA COAST. THEN THE GFS BODILY MOVES HENRIETTES 700 MB
CIRCULATION CENTER TO A POSITION 70 MILES EAST OF YUMA BY LATE
FRIDAY AFTERNOON...ALONG WITH GOBS OF PRECIPITATION IN SOUTHWEST AND
SOUTH CENTRAL AZ. MEANWHILE THE EUROPEAN MODEL MOVES REMAINS OF
HENRIETTE AND ITS PRECIPITATION INTO THE LOWER HALF OF THE GULF OF
CA BY FRIDAY. ENSEMBLE FORECASTS ARE NO BETTER...HOWEVER IT DOES
SHOW AN INCREASING CHANCE OF PRECIPITATION OVER SOUTH CENTRAL
AND SOUTHEAST AZ WEDNESDAY THROUGH FRIDAY.
IN OUR OPINION IT SEEMS ODD THAT THE GFS MODEL WOULD ACCELERATE
FORMER HENRIETTES MID LEVEL CIRCULATION SO RAPIDLY NORTH INTO AZ
JUST AFTER A SIGNIFICANT PACIFIC TROF PASSAGE (ACROSS THE WESTERN
U.S)....AND ITS FOLLOW-UP NORTHWESTERLY FLOW ALOFT. THE ONLY THING
WE CAN THINK OF IS HENRIETTES CIRCULATION IS BEING EJECTED OR KICKED
NORTH BY ANOTHER WESTWARD MOVING LOW PRESSURE SYSTEM ACROSS CENTRAL
MEXICO.
ALL SURROUNDING OFFICES ARE STILL TAKING A WAIT AND SEE POSITION ON
DYING HENRIETTE AND HER RELATED HEAVY PRECIP FOR AZ LATER NEXT WEEK.
HOWEVER...TO BE SAFE...ALL SURROUDING FORECAST OFFICES WE ARE
SHOWING AN INCREASING PROBABILITY OF PRECIP WED THROUGH SAT JUST IN
CASE.
&&
.AVIATION...
SEPTEMBER 1 2340 UTC (SEPTEMBER 1 1640 MST)
SCT TSTMS NE OF THE PHOENIX AREA GENERALLY MOVING TO THE SSW AT THE
MOMENT. SEVERAL OUTFLOW BOUNDARIES ARE BEING CAPTURED BY RADAR...IT
APPEARS THAT THEY WILL BE COLLIDING OVER THE FAR EAST
VALLEY...LIKELY LEADING TO ADDITIONAL THUNDERSTORMS DEVELOPMENT IN
THAT AREA /NEAR KIWA/. LESS CONFIDENCE IN TSTMS AFFECTING KPHX...BUT
WILL LIKELY SEE A WINDSHIFT TO THE E DUE TO AN OUTFLOW BOUNDARY.
ISOLD TSTMS AFFECTING WRN TAF SITES. LOW CONFIDENCE THAT TSTMS WILL
DIRECTLY IMPACT AIRFIELDS...BUT WILL REMAIN IN THE VCNTY THROUGH THE
EVENING.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SEPTEMBER 1 2120 UTC (SEPTEMBER 1 1420 MST)
MOISTURE PATTERN SHOULD CHANGE VERY LITTLE THE NEXT COUPLE DAYS AS
THE HIGH PRESSURE SYSTEM STAYS OVER NORTHERN ARIZONA AND SOUTHERN
UTAH. WEAK IMPULSES MAY DRIFT ACROSS ARIZONA FROM TIME TO TIME AND
LEAD TO STRONGER CONVECTION. MIMIMUM RH WILL BE IN THE 15 TO 20
PERCENT RANGE ACROSS FIRE WEATHER ZONE 132 THROUGH LABOR DAY. BUT A
SIGNIFICANT INCREASE IN HUMIDITY IS EXPECTED BY THE MIDDLE OF THE
WEEK. THIS WILL MEAN HIGHER RH LEVELS...AND INCREASING
CHANCE OF SHOWERS AND THUNDERSTORMS INTO NEXT FRIDAY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...HEAT ADVISORY FOR NORTHWEST AND NORTH-CENTRAL PINAL COUNTY
AND MARICOPA COUNTY DESERT AREAS...INCLUDING THE GREATER
PHOENIX AREA TIL 8 PM.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...VASQUEZ
LONG TERM...VASQUEZ
AVIATION...INIGUEZ
FIRE WX...SIPPLEHazardous weather outlook, Sep 1, 5:56 AM MST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 556 AM MST SAT SEP 1 2007 AZZ022-023-027-028-021300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 556 AM MST SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM 10 AM TODAY TO 8 PM TONIGHT. DAYTIME HIGHS WILL BE NEAR 110 DEGREES AT MOST LOWER DESERT LOCALES. THERE IS ALSO A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. AN INFLUX OF TROPICAL MOISTURE WILL LEAD TO EVEN BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-021300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 556 AM MST SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 35 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. AN INFLUX OF TROPICAL MOISTURE WILL LEAD TO EVEN BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ031>033-021300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 556 AM MST SAT SEP 1 2007 /556 AM PDT SAT SEP 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS DURING THE LATE AFTERNOON AND NIGHTTIME HOURS...SUNDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. AN INFLUX OF TROPICAL MOISTURE WILL LEAD TO EVEN BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-021300- JOSHUA TREE NATIONAL PARK- 556 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...AND STRONG GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS CONTINUES THROUGHOUT THE WEEK. BRIEF HEAVY RAINFALL...STRONG GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. AN INFLUX OF TROPICAL MOISTURE MAY LEAD TO TO EVEN BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEYERS
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.